Skip to content
New Prescription,Ms Contin,not sure ?
avatar
77grace posted:
I am not new to this group so I hope some of you can follow along!!
I went to my Dr. last week because my lower back ,leg and left foot were hurting so much it wuld wake me at night!
Also I had burned my arem (Probally 3rd degree)
Any way the new medicine is moriphine sulfate 15 ml.
I 'm just not sure it's for me3????Yes it's helps my pain but I feel nervous ,anxious and have no get up and go to do things ???Anyone relate???
Comments,please.77grace
Reply
FirstPrevious12NextLast
 
avatar
blessedladyptl responded:
I took morphine sulfate 15 mgs sustained release for about 18 months. I'm the type of person that the things that knock most people out do not phase me. Pain meds helped the pain, but never made me sleepy, tired, out of it or dizzy.
But, when I was taking the morphine, I would be in the middle of typing a email and the next thing I knew I was waking up. I was exhausted all the time. But, the morphine helped with the pain. My dr wanted to put me on 30 mgs sustained release to begin with and I said No" and I talked him into 15mgs sustained release. I would hate to think about how long I would have slept had I been on the 30 mgs.
The being sleepy began to lessen after 2 or 3 months, but it never went away in those 18 months. The fatigue got a little less after the same time frame.
 
avatar
77grace replied to blessedladyptl's response:
Hi blesedladyyptl,
Thanks for the reply!
I'm like you a very high tolerence!!!The morihphine is an added pain med to already strong stuff,so I know what you mean!~!!I don't get sleepy vey often!But I hate the anxiety!Now I;m not sure if maybe it's just because I'm not sure I want to take it !!
Thanks,77grace
 
avatar
blessedladyptl replied to 77grace's response:
77grace,
I understand your anxiety very well.I am so terrified of adverse side effects of drugs, that I usually just suffer through most things. But, Chronic Severe Pain is not something I can suffer through, at least not if I have medication that I know will work with no adverse side effects. I fought taking the ms contin as long as I could and then I just could do it any longer. But, I do remember how afraid I was when I first started taking it. Even though, I've never had any problems taking opioid meds.I was still scared. I remember the first few times I took it, I was so afraid that the being sleepy/drowsy I talked about was not as bad the first few doses I took as it was after that. I figure my fear and anxiety interfererd with the sedation effects of the med. I also remember that I always took the meds after I had eaten. I know that for some this isn't recommended due to problems when laying down. But for me, I did better when I took it if I had eaten right before.
Try this, before you take a dose try and find a tv show you're really interested in or call someone on the phone. Then take the med. Maybe if you're thinking about something else instead of the med, it might reduce the anxiety some.
 
avatar
annette030 replied to 77grace's response:
Is it 15 ml. or mg., ml. measures liquids and mgs. measures dry weights? Is it for short term use? Is it for immediate relief?

Ask these and any other questions that come to mind from your doctor or your pharmacist?

By the way third degree burns usually do not hurt, as the nerves have been burned away. Other lesser burns hurt more than the more severe ones.

Take care, Annette
 
avatar
blessedladyptl replied to annette030's response:
She meant 15mg
 
avatar
77grace replied to annette030's response:
Annette030,
What???Wow, How did I know that if I put "3rd degree burn" that if Anybody You would disect it and then correct me!Excuse me for my grammer I was just trying to put across the severity of the pain and discomfort!
Anyway ,otherwise also I stand corrected with mg instead of ml!
I guess that's one way we differ,those things don't anything to me!Sometimes my Pain gets so bad and my illness that I really don't think about the little things!
Hope this dosen't upset you but I just neededd to let you know!
Take care,77grace
 
avatar
77grace replied to blessedladyptl's response:
Hi blessedladyptl,
Well I had a long talk with my Dr. lat night and he explained to me he want's to try to swicth me over to Morphine and taper off the Methadone ,so I feel a little better trying it!But just have difficulty with all this stuff!I don't like how it makes me feel!!
Take care and have a Blesed weekend,with your name I know you must be a Believer too and we are Blessed!
77grace
 
avatar
ctbeth replied to 77grace's response:
Hi Gracie and blessedladyptl,

It's interesting that meds effect us all so differently.

I take MSContin now and took Methadone in the past.

For me, the Methadone was the best pain relief ever, but the side effects made me unwilling to continue taking it. I was changed to MSContin. The pain management isn't quite Methadone, but it's acceptable. The side effects are more tolerable for me, too.
 
avatar
77grace replied to ctbeth's response:
Hi Beth,
That's the oppisite of me,I did'nt have any side effects to Methadone that I can remember!It's been a long time though!I do feel side effects from the MSContin!Oh well,
Take soon,77grace,P.s. I will be in touch soon!
 
avatar
annette030 replied to 77grace's response:
Of course it doesn't upset me, nothing that you write could do that.

I just do know there is a difference between mg. and ml. and the thing about third degree burns. I am a stickler for precision, I guess. I know how if we are not precise, other people might simply repeat what they read here.

Nothing scares me worse than burns, painful is not the word. It goes so far beyond that.

I hope you got answers to your questions, or spoke with your doctors.

Take care, Annette
 
avatar
blessedladyptl replied to 77grace's response:
Yes, I Am A Believer !
 
avatar
Deborah1413 replied to ctbeth's response:
It is interesting how different drugs effect us. I have been Oxycontin CR 80 mg 5 times a day. I ran out about 7 days early last month and he put me on Methadone. While it kept me from detoxing it did nothing for my pain. I do have a question, for those of you that have been suffering from chronic pain for a long period of time, do any of you have a funny smell? I am new on this board so I hope this question is not in the wrong place. I am Deborah1413
 
avatar
annette030 replied to Deborah1413's response:
Be sure and tell the doctor about your pain levels, he may need to adjust the dose of methadone upward to cover your pain. When I switched to methadone from MS Contin (a generic) I had to have the dosage adjusted, and had to learn to take it three times a day instead of the twice a day for the morphine, long acting, at the time I switched. I did continue to take the same BT meds with both drugs.

I have not noticed a funny smell on myself, but I have noted a subtle decrease in my ability to smell, it is very small but I am fairly sure of it. Let your doctor know of this and any other change however small. It might mean something diagnostically.

Take care, Annette
 
avatar
Deborah1413 replied to annette030's response:
Thanks for your reply annette, I am so happy to have found a message board that is about people with chronic pain. I have felt completely alone when it come to talking and taking high doses of strong meds. None of my friends even know about it because I know I would be judged. If something like this has never happened to them they would never understand.

I have heard that some people do loose a little sense of smell while on some of these drugs.

Just curious, what made you switch from MS Contin to methadone and does it help with your pain any better.


Featuring Experts

David N. Maine, MD is the director of the Center for Interventional Pain Medicine at Mercy Medical Center in Baltimore. Maine graduated with a degree ...More

Helpful Tips

Sleepy
I have been on the same pain medication with no change and all of the sudden I can't stay awake and am losing weight. Has anyone else had ... More
Was this Helpful?
2 of 12 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.